Skip to content, navigation or search.


Find a Cure

Search our online library:

Find a Doc

Find a doctor who practices alternative, natural or complementary medicine in your state! Click here to get started.

Recent research reveals a new acetaminophen warning for children

If you’re an FDA official, where do you draw the line? How many lives have to be destroyed?

Let’s say you’re weighing the merits of a popular drug. And it’s got problems. BIG problems.

One — It’s potentially toxic. It plays a role in about eight deaths every week in the U.S.

Two — It may increase Alzheimer’s risk.

Three — It may also increase risk of a debilitating disease among children.

Does that last one push it over the line? Or do you let this drug go on and on?

I won’t keep you in suspense. If you’re an FDA official, there’s no way you will ever take acetaminophen off the market.

Not even when the children’s health is at stake.

Asthma exploding

This might be the best kept secret in Pediatrics. And the fact that the lid has been on this secret for so long is completely intolerable.

Writing in the journal Pediatrics, John McBride, M.D., states that the spike in childhood asthma over the past 30 years parallels acetaminophen use.

Dr. McBride… “Until future studies document the safety of this drug, children with asthma or at risk for asthma should avoid the use of acetaminophen.”

As warnings go, that could not be clearer.

Dr. McBride is the director of the Respiratory Center at Akron Children’s Hospital. In his article, he lists five reasons why acetaminophen use may cause asthma…

1) Research shows the association is strong

2) The association is consistent among different locations, cultures, and ages

3) Research shows that risk rises as dosage rises

4) Research has not identified any other similar asthma triggers

5) Per-capita sales of acetaminophen matches rising asthma rates

One of the studies cited by Dr. McBride includes 520,000 children in more than 50 countries. When parents gave kids acetaminophen at least once a month, their asthma risk more than TRIPLED!

That’s astounding! And this evidence has been mounting for more than a decade.

Adults are also at risk. In one study, subjects who used acetaminophen weekly were more than 2.5 times more likely to develop asthma. Another adult study found that risk of chronic obstructive pulmonary disease and reduced lung function increased as well.

COPD is a dangerous, irreversible disease. Think of all the COPD patients who may be using acetaminophen. They’re accelerating the deterioration of their lungs. But they have no idea.

It’s outrageous that health officials are not sounding the alarm.

Acetaminophen is one of those sacred cows that we need to send to slaughter. Please warn everyone you know who may have asthma or COPD — and EVERY parent. It’s just insane to let the medical community ignore this safety issue for even one day longer.

Sources:
“The Association of Acetaminophen and Asthma Prevalence and Severity” John T. McBride, M.D., Pediatrics, Vol. 128, No. 6, December 2011, pediatrics.aappublications.org

“Acetaminophen linked to asthma in new report” Linda Carroll, MSNBC, 11/7/11, vitals.msnbc.msn.com

Get urgent health alerts, warnings and insights delivered straight to your inbox



Health Disclaimer! The information provided on this site should not be construed as personal medical advice or instruction. No action should be taken based solely on the contents of this site. Readers should consult appropriate health professionals on any matter relating to their health and well-being. The information and opinions provided here are believed to be accurate and sound, based on the best judgment available to the authors, but readers who fail to consult appropriate health authorities assume the risk of any injuries. The publisher is not responsible for errors or omissions.